Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 293, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 12, 2004, 10:35 PM CDT for Jack County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2004, 10:35 PM CDT (03:35 UTC)
- Expired
- Jun 12, 2004, 11:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Jack County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 119 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 2:40 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2633 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
535 WUUS54 KFWD 130335 SVRFTW TXC237-130430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1034 PM CDT SAT JUN 12 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACK COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1130 PM CDT * AT 1034 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER JERMYN...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JACKSBORO AROUND 1055 PM CDT CUNDIFF...VINEYARD AROUND 1115 PM CDT WINDS UP TO 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 3342 9841 3308 9842 3315 9793 3346 9796 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:35 PM CDT, 1 hour earlier.
Area forecast discussion, Jun 12, 9:35 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 935 PM CDT SAT JUN 12 2004 .UPDATE... WE WILL BE UPDATING THE ZFPFTW AND GRAPHICAL PRODUCTS TO ADD SEVERE TSTM WATCH #455 AND REMOVE SEVERE TSTM WATCH #450. CURRENT REFLECTIVITY AND VELOCITY DATA FROM KDYX SHOWS LEADING EDGE OF TRW EXTENDING FROM KDYS-45 W KRPH-40 SW KF05...AND MOVING EAST AT 40 MPH. CURRENT FORECAST HAS CHANCE POPS NW TO SLIGHT CHANCE POPS SE...AND THINK THIS WILL BE SUFFICIENT...BUT WILL INCREASE POPS FOR THE FAR NORTHWEST ZONES TO ACCOUNT FOR ONGOING ACTIVITY. OTHER FORECAST ELEMENTS APPEAR TO BE ON TRACK...AND WILL MAKE NO CHANGES ATTM. 65/DD && .AVIATION... THUNDERSTORMS HAVE FIRED UP NICELY ACROSS WEST TEXAS ALONG THE DRY LINE. ALTHOUGH THEY WILL LOSE SOME OF THEIR INTENSITY...AN APPROACHING SHORTWAVE SHOULD KEEP THIS ACTIVITY GOING INTO THE OVERNIGHT PERIOD. THUS EVEN THOUGH THE STORMS HAVE FORMED A LITTLE FARTHER WEST THAN YESTERDAY/S STORMS...WE MAY STILL SEE SOME STORMS APPROACH THE METROPLEX AIRPORTS AFTER 06Z. VFR CONDITIONS WILL PREVAIL THROUGH MIDNIGHT. WE SHOULD SEE SOME LOW CLOUDS WORK THEIR WAY INTO THE WACO AREA AFTER 07Z...AND MAYBE INTO METROPLEX AFTER 09Z. TIMING IS STILL IN THE AIR...BUT WILL PLACE A TEMPO OF TS AFTER 07-08Z. WILL KEEP SOME MVFR CEILINGS IN THROUGH 15Z...WITH CEILING IMPROVING THEREAFTER. #58 && .DISCUSSION... 315 PM CDT SAT JUN 12 2004 A SHORT WAVE ROTATING THROUGH SOUTHWEST FLOW ALOFT WILL MOVE NORTHEAST ACROSS TEXAS THIS EVENING. LIFT ASSOCIATED WITH THIS FEATURE WILL HELP TO WEAKEN THE CAP CURRENTLY IN PLACE ACROSS REGION. INITIALLY...STORMS SHOULD FORM IN WEST TEXAS ON THE DRY LINE AND PROPAGATE EAST TO NORTHEAST. STORM SHOULD APPROACH THE WEST AND NORTHWEST COUNTIES THIS EVENING AND PROPAGATE EASTWARD WITH THE SHORT WAVE OVERNIGHT. HIGH INSTABILITIES AND WEAK TO MODERATE VERTICAL WIND SHEAR WILL SUPPORT SOME SUPERCELL STORMS. WILL KEEP THE HIGHEST POPS IN THE WEST AND ONLY SLIGHT CHANCES IN THE EAST. STORMS SHOULD END IN THE EAST SUNDAY MORNING...HOWEVER SOME ISOLATED SHOWERS/STORMS WILL BE POSSIBLE AGAIN IN THE SOUTHEAST SUNDAY AFTERNOON. SOME MAJOR CHANGES CONTINUE TO BE ADVERTISED BY ALL MODELS EARLY NEXT WEEK. PROGRESSIVE WESTERLY FLOW WILL SHIFT NORTHWARD WHILE A RIDGE BUILDS IN FROM THE SOUTHWEST. HOWEVER...MODELS CONTINUE TO INDICATE A TROPICAL LOW/DISTURBANCE DEVELOPING IN THE GULF MONDAY. THERE IS SOME MODEL DEVIATION IN THE TRACK OF THE SYSTEM TUESDAY THROUGH TROUGH FRIDAY. INITIALLY...WE WILL KEEP THE HIGHS POPS IN THE SOUTHEAST WITH A SLOW TRANSITION NORTHEAST THROUGH WEEKEND. THIS SYSTEM COULD PRODUCE SIGNIFICANT RAINFALL OVER PORTIONS OF TEXAS DUE TO ITS SLOW MOVEMENT AND TROPICAL ORIGIN. UNFORTUNATELY...THE MODELS OFTEN HAVE PROBLEMS HANDLING THE MOVEMENT OF THESE SYSTEMS IN A WEAK FLOW REGIME...THEREFORE...PINPOINTING RAIN AREAS IS DIFFICULT THIS FAR OUT. WE WILL KEEP A CLOSE WATCH OF THIS SYSTEM THE NEXT COUPLE OF DAYS AS HEAVY RAIN COULD HAVE SIGNIFICANT IMPACT IN MANY NORTH TEXAS COUNTIES. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 92 75 94 / 40 10 10 10 WACO, TX 75 94 75 95 / 20 10 10 10 PARIS, TX 74 91 74 92 / 20 20 10 10 DENTON, TX 74 92 74 93 / 40 10 10 10 MCKINNEY, TX 74 92 74 93 / 40 10 10 10 DALLAS, TX 75 92 75 94 / 40 10 10 10 TERRELL, TX 74 93 74 94 / 20 20 10 10 CORSICANA, TX 75 94 75 94 / 20 20 10 10 TEMPLE, TX 75 95 75 95 / 20 20 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Jun 12, 10:30 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1030 PM CDT SAT JUN 12 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1030 PM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ALONG AND NORTHWEST OF COMANCHE...TO FORT WORTH...TO SULPHUR SPRINGS LINE. DAMAGING WINDS AND HAIL TO 1 INCH IN DIAMETER WILL BE THE PRIMARY THREATS. CLOUD TO GROUND LIGHTNING AND RAINFALL AMOUNTS OF UP TO 1 INCH ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE OF LATE AFTERNOON THUNDERSTORMS ACROSS SOUTHEAST SECTIONS OF NORTH TEXAS ON SUNDAY AND MONDAY...THEN A BETTER CHANCE OF RAIN AND THUNDERSTORMS ACROSS ALL OF NORTH TEXAS WILL ARRIVE TUESDAY THROUGH THURSDAY AS A TROPICAL WAVE MOVES INTO THE REGION FROM THE EAST. A SLIGHT CHANCE OF THUNDERSTORMS WILL ALSO CONTINUE FOR ALL OF NORTH TEXAS FRIDAY AND SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 3 AM NORTHWEST OF A COMANCHE...TO FORT WORTH...TO SULPHUR SPRINGS LINE. 58
In the hours before
Special weather statement, Jun 12, 9:08 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 908 PM CDT SAT JUN 12 2004 TXZ115>117-129>132-141-130800- COMANCHE-EASTLAND-ERATH-HOOD-PALO PINTO-PARKER-SOMERVELL-STEPHENS- 908 PM CDT SAT JUN 12 2004 SEVERE THUNDERSTORM WATCH #455 REMAINS IN EFFECT FOR... COMANCHE EASTLAND ERATH HOOD PALO PINTO PARKER SOMERVELL STEPHENS
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:53 PM CDT | Severe Thunderstorm Warning | FWD | Young | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.